Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 221, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 30, 2007, 8:41 PM CDT for Callaway County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2007, 8:41 PM CDT (01:41 UTC)
- Expired
- Sep 30, 2007, 9:15 PM CDT
- In force
- 34 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
County Callaway County, MO
The radar
The St Louis radar (KLSX), 115 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 010141
SVRLSX
MOC027-010215-
/O.NEW.KLSX.SV.W.0221.071001T0141Z-071001T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
841 PM CDT SUN SEP 30 2007
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALLAWAY COUNTY IN CENTRAL MISSOURI
* UNTIL 915 PM CDT
* AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTH OF NEW
BLOOMFIELD...OR 8 MILES EAST OF ASHLAND...AND MOVING NORTHEAST AT
50 MPH.
* LOCATIONS IMPACTED INCLUDE...
FULTON...
WILLIAMSBURG...
SHAMROCK...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3906 9165 3883 9166 3866 9220 3870 9222
3877 9216 3878 9217 3881 9214 3890 9217
3907 9188
TIME...MOT...LOC 0141Z 243DEG 46KT 3879 9208
$$
CARNEY2 follow-up statements
000
WWUS53 KLSX 010159
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
900 PM CDT SUN SEP 30 2007
MOC027-010215-
/O.CON.KLSX.SV.W.0221.000000T0000Z-071001T0215Z/
CALLAWAY MO-
900 PM CDT SUN SEP 30 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR CALLAWAY COUNTY...
AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF FULTON...
MOVING NORTHEAST AT 50 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WILLIAMSBURG AND SHAMROCK.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3906 9165 3883 9166 3866 9220 3870 9222
3877 9216 3878 9217 3881 9214 3890 9217
3907 9188
TIME...MOT...LOC 0200Z 246DEG 44KT 3887 9179
$$
CARNEY000
WWUS53 KLSX 010216
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
916 PM CDT SUN SEP 30 2007
MOC027-010226-
/O.EXP.KLSX.SV.W.0221.000000T0000Z-071001T0215Z/
CALLAWAY MO-
916 PM CDT SUN SEP 30 2007
...THE SEVERE THUNDERSTORM WARNING FOR CALLAWAY COUNTY EXPIRED AT 915
PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 3906 9165 3883 9166 3866 9220 3870 9222
3877 9216 3878 9217 3881 9214 3890 9217
3907 9188
TIME...MOT...LOC 0159Z 246DEG 44KT 3886 9180
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 6:34 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Sep 30, 6:34 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 634 PM CDT SUN SEP 30 2007 .DISCUSSION... LARGE SURFACE HIGH COVERED THE EASTERN QUARTER OF THE COUNTRY THIS AFTERNOON. A COLD FRONT EXTENDED FROM THE NORTHERN MN ACROSS THE CENTRAL PLAINS INTO THE SOUTHERN ROCKIES. A TIGHTENING GRADIENT ACROSS THE MIDWEST WAS PRODUCING ANOTHER WARM BREEZY DAY. HIGH TEMPS TODAY WILL ONCE AGAIN BE ABOUT 10 DEGREES ABOVE AVERAGE FOR LATE SEPTEMBER. A LINE OF SHOWERS/THUNDERSTORMS HAS DEVELOPED ACROSS THE CENTRAL PLAINS INTO NORTHWEST MO. LOCAL WRF MODEL HAS A GOOD HANDLE ON THE LINE. EXPECT LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO CENTRAL MO EARLY THIS EVENING AND INTO THE STL METRO AREA LATE EVENING. A WEAKER SHORT WAVE IS FORECAST TO MOVE ACROSS THE REGION ON TUESDAY. FAVORABLE PVA AND MOISTURE SHOULD PRODUCE WIDESPREAD RAIN ACROSS THE AREA. MUCH DEEPER SHORT WAVE IS FORECAST TO MOVE OUT OF THE WESTERN U.S. NEXT WEEKEND. THE GFS IS FASTER THAN THE EUROPEAN ON STRONG COLD FRONT. BY SUNDAY MORNING, THE GFS FORECASTS THE FRONT WILL EXTEND FROM NORTHWEST IN ACROSS SOUTHEAST MO WHILE THE EUROPEAN HAS FRONT FROM CENTRAL WI ACROSS NORTHWST MO. TPS && .AVIATION... FOR THE 00Z TAFS... PRIMARY CONCERN FOR AVIATION INTERESTS THIS EVENING IS THE BROKEN SQUALL LINE MOVING INTO CENTRAL MISSOURI. THERE HAVE BEEN A FEW REPORTS OF WIND GUSTS UP TO 40KTS...SO HAVE KEPT VRB40KT IN THE KUIN AND KCOU TERMINALS AS THE STORMS PASS OVERHEAD. HOWEVER...AS THE SQUALL LINE MOVES INTO EASTERN MISSOURI AND SOUTHWEST ILLINOIS IT LOOKS LIKE IT WILL BE WEAKENING SO I DONT THINK WIND GUSTS WILL BE AS MUCH OF A PROBLEM. SURFACE WINDS WILL BE VEERING TO A WESTERLY DIRECTION OVERNIGHT AFTER THE RAIN AND THUNDERSTORMS PASS. ELSEWHERE AND OTHERWISE...I EXPECT VFR CONDITIONS ACROSS THE AREA OUTSIDE OF ACTIVE CONVECTION. THE ONE EXCEPTION COULD BE NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WHICH MAY SEE WRAP AROUND MARGINAL CIGS ON THE WESTERN SIDE OF THE SURFACE LOW FOR A SHORT PERIOD AFTER 06Z. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Sep 30, 3:16 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 316 PM CDT SUN SEP 30 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 316 PM CDT SUN SEP 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THIS EVENING ACROSS MUCH OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
In the hours before
Local storm report, Sep 30, 8:30 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
830 PM CDT SUN SEP 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG CALIFORNIA 38.63N 92.57W
09/30/2007 MONITEAU MO EMERGENCY MNGR
POWER LINE DOWN.
&&
STRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:55 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Moniteau | 50 min |
| Sep 30, 9:49 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 26 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.